Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 33, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 14, 2012, 4:09 AM CDT for Houston County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2012, 4:09 AM CDT (09:09 UTC)
- Expired
- Jun 14, 2012, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Houston County, TX
The radar
The Shreveport radar (KSHV), 192 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1696 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
937
WGUS54 KHGX 140933
FFWHGX
TXC225-141200-
/O.NEW.KHGX.FF.W.0033.120614T0909Z-120614T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
409 AM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN HOUSTON COUNTY IN SOUTHEAST TEXAS...
* UNTIL 700 AM CDT
* AT 402 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO 4 INCHES OF RAIN HAVE
FALLEN NEAR AND SOUTH OF CROCKETT. IF NOT ALREADY OCCURRING...FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN HOUSTON COUNTY...MAINLY ALONG AND WEST OF THE HIGHWAY
287 CORRIDOR.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN
AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DON'T DROWN.
&&
LAT...LON 3122 9521 3112 9535 3129 9540 3133 9538
3133 9529
$$
40What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 9:58 PM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, Jun 13, 9:58 PM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 958 PM CDT WED JUN 13 2012 .DISCUSSION... SHORTWAVE/VORT NEAR THE ARKLATEX IS FCST TO DIP SEWD INTO LA TONIGHT AND THURS. CONVECTION THAT PRODUCED THE LARGE HAIL IN THE DALLAS AREA SEEMS TO BE ON A DOWNWARD TREND...BUT THOSE IN E TX (JUST E OF THE LFK AREA) SEEM TO BE FLARING UP. ALSO SEEING SOME STREAMER WAA SHRA OFF THE GLS COASTLINE. LATEST NAM12 SEEMS TO HAVE INITIALIZED FAIRLY WELL AND WILL ADD SOME SLIGHTLY HIGHER POPS ACROSS ERN PARTS OF THE CWA TONIGHT AND IN THE MORNING. STILL HAVE PLENTY OF AVAILABLE MOISTURE...CONVECTIVE TEMPS IN THE LOWER 90S AND STEEPER LAPSE RATES IN THE ERN PARTS OF THE CWA. AS HAS BEEN THE TREND THE PAST FEW DAYS...ISOLATED STRONG TO SEVERE CELLS WILL BE A POSSIBILITY ESP THE LATE AFTN VARIETY. MADE THE FEW TWEAKS ABOVE AND ALSO NUDGED LOWS UP A TOUCH WITH DEWPOINTS ALREADY BACK IN THE LOW/MID 70S WITH ONSHORE WINDS. 47 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 76 92 75 93 74 / 20 10 10 10 10 HOUSTON (IAH) 76 91 76 92 75 / 20 30 10 20 10 GALVESTON (GLS) 80 88 81 89 80 / 30 30 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 13, 10:11 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1011 PM CDT WED JUN 13 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-150315- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 1011 PM CDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT AN UPPER LEVEL DISTURBANCE IN THE ARKLATEX AREA WILL BE MOVING SOUTHEAST AND INTO LOUISIANA TONIGHT. SCATTERED STORMS CONTINUE TO DEVELOP IN EXTREME EAST TEXAS AND SOME OF THESE STORMS MAY EDGE INTO EASTERN PARTS OF SOUTHEAST TEXAS OVERNIGHT. A FEW CELLS COULD PULSE UP TO STRONG LEVELS AND PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED STORMS ARE AGAIN POSSIBLE ON THURSDAY...ESPECIALLY EAST OF INTERSTATE 45 WHERE MORE INSTABILITY WILL EXIST. ISOLATED STRONG TO SEVERE CELLS WILL BE A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 14, 12:25 AM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1225 AM CDT THU JUN 14 2012 TXZ163-164-140615- TRINITY TX-HOUSTON TX- 1225 AM CDT THU JUN 14 2012 ...SPECIAL WEATHER STATEMENT... AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CROCKETT...MOVING EAST AT 5 MPH. WIND GUSTS UP TO 30 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CROCKETT...LOVELADY...AND LATEXO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3104 9526 3121 9564 3139 9564 3140 9525 TIME...MOT...LOC 0525Z 277DEG 5KT 3129 9554 40
Special weather statement, Jun 14, 2:26 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
226 AM CDT THU JUN 14 2012
TXZ163-140815-
HOUSTON TX-
226 AM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND NORTHEASTERN HOUSTON
COUNTY UNTIL 315 AM CDT...
AT 222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR LATEXO AND CROCKETT...MOVING
EAST AT 10 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED NEAR AND TO
THE NORTH OF KENNARD.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CROCKETT...KENNARD...AND LATEXO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN LEAGUE CITY .
&&
LAT...LON 3150 9510 3149 9511 3147 9510 3147 9508
3146 9507 3135 9500 3128 9512 3129 9551
3146 9551 3153 9511
TIME...MOT...LOC 0722Z 267DEG 7KT 3139 9543
40Special weather statement, Jun 14, 2:55 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 255 AM CDT THU JUN 14 2012 TXZ179-140845- POLK TX- 255 AM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL POLK COUNTY UNTIL 345 AM CDT... AT 253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM BETWEEN CHESTER IN TYLER COUNTY AND HIGHWAY 190 IN SOUTHEASTERN POLK COUNTY. THE STORM WAS MOVING DRIFTING SOUTH AT 5 MPH. WIND GUSTS UP TO 40 MPH AND SMALL HAIL UP TO DIME SIZE WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL POLK COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3067 9480 3095 9471 3092 9463 3063 9457 TIME...MOT...LOC 0753Z 12DEG 5KT 3081 9461 40
Special weather statement, Jun 14, 3:18 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 318 AM CDT THU JUN 14 2012 TXZ163-140900- HOUSTON TX- 318 AM CDT THU JUN 14 2012 ...SPECIAL WEATHER STATEMENT... AT 312 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CROCKETT...MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS OVER 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CROCKETT...LOVELADY AND KENNARD. LAT...LON 3147 9520 3132 9506 3107 9545 3134 9550 TIME...MOT...LOC 0812Z 341DEG 5KT 3131 9538 04
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:01 PM CDT | Special Weather Statement | HGX | Polk | 44 min |
| Jun 14, 12:25 AM CDT | Special Weather Statement | HGX | Houston | 50 min |
| Jun 14, 12:53 AM CDT | Severe Thunderstorm Warning | HGX | Houston | 22 min |
| Jun 14, 1:26 AM CDT | Areal Flood Advisory | HGX | Houston | 3 hr |
| Jun 14, 1:30 AM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity | 45 min |
| Jun 14, 2:01 AM CDT | Flash Flood Warning | HGX | Houston | 3 hr |
| Jun 14, 2:26 AM CDT | Special Weather Statement | HGX | Houston | 49 min |
| Jun 14, 2:46 AM CDT | Flash Flood Warning | HGX | Houston | 3 hr |
| Jun 14, 2:55 AM CDT | Special Weather Statement | HGX | Polk | 50 min |
| Jun 14, 3:18 AM CDT | Special Weather Statement | HGX | Houston | 42 min |
| Jun 14, 3:43 AM CDT | Severe Thunderstorm Warning | HGX | Houston | 62 min |
| Jun 14, 4:09 AM CDT | Flash Flood Warning | HGX | Houston | 3 hr |
| Jun 14, 4:28 AM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity, Walker | 32 min |
| Jun 14, 5:00 AM CDT | Severe Thunderstorm Warning | HGX | Houston, Trinity, Walker | 24 min |
| Jun 14, 4:42 PM CDT | Special Weather Statement | HGX | Harris | 48 min |
Nearby
Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.